Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

July 20, 2022Walton County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 20, 2022, 12:39 AM EDT for Walton County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2022, 12:39 AM EDT (04:39 UTC)
Expired
Jul 20, 2022, 1:30 AM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
50

County Walton County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

123 
WWUS82 KFFC 200439
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1239 AM EDT Wed Jul 20 2022
 
GAZ047-200530-
Walton GA-
1239 AM EDT Wed Jul 20 2022

...A strong thunderstorm will impact portions of Walton County
through 130 AM EDT...

At 1239 AM EDT, a strong thunderstorm was over Between, or near
Monroe, moving east at 15 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Monroe, Loganville, Social Circle, Walnut Grove, Between, Good Hope,
Jersey, Ebenezer, Nicholasville, Youth, Pannell, Campton,
Herndonville and Gratis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3387 8359 3385 8357 3383 8354 3365 8364
      3361 8367 3372 8387 3374 8390 3383 8393
      3386 8389 3390 8365
TIME...MOT...LOC 0439Z 271DEG 14KT 3379 8379 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 10:16 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 19, 10:16 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1016 PM EDT Tue Jul 19 2022

.UPDATE...

Earlier widespread convection maximized by upper shortwave and
diurnal instability has diminished appreciably late this evening.
While overall coverage is expected to be reduced through the
overnight hours, at least isolated showers and thunderstorms will
remain possible through tonight given the moist environment,
lingering boundaries, and proximity of aforementioned shortwave.
Locally heavy rainfall remains possible in any activity
overnight.

RW

.PREV DISCUSSION... /Issued 743 PM EDT Tue Jul 19 2022/

..Updated for 00Z Aviation Discussion...

PREV DISCUSSION... /Issued 329 PM EDT Tue Jul 19 2022/

.Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Wednesday Night/...

The shortwave aloft will bring active weather to north and central
Georgia in the short term period. Current radar loop shows scattered
to numerous showers and thunderstorms across central Georgia this
afternoon. More scattered to widespread diurnally driven showers and
thunderstorms are anticipated to ramp back up this afternoon across
the forecast area. However, north Georgia has been worked over a
good bit after the wave this morning/early afternoon brought
activity to the area. Satellite imagery is currently showing that
there has been some clearing in cloud coverage over these areas,
which may allow for sufficient heating to occur and thus
destabilization of the atmosphere this afternoon. Once again, CAMS
are struggling to resolve the spatial and temporal nature of showers
and thunderstorms, but there does seem to be some agreement that
this afternoon will return to a period of relatively active weather.
While SPC's Day 1 Outlook has much of our forecast area in a
Marginal Risk today, the primary hazard will be damaging winds and
frequent lightning in any thunderstorms that develop. Additionally,
flash flooding will remain a concern, particularly over northwest
Georgia where training storms earlier today dropped several inches
of rain. With this morning's sounding clocking in at 1.91" for PWATs
and a moist vertical profile, there will be plenty of moisture
available for periods of locally heavy rainfall within any storms
that develop today. Convective activity will likely continue tonight
and through the early morning hours. Tomorrow, as the shortwave
slowly progresses eastward, much of the same forecast will be on
tap. A brief lull in activity may occur early in the morning before
activity ramps back up with daytime heating. Max high temperatures
in the upper 80s to low 90s are hovering around climatological
normals while low temperatures in the upper 60s to low 70s are
slightly above normal.

KAL

LONG TERM /Thursday through Tuesday/...

Looking into the long term, the first thing to note is the slight
risk for portions of western central Georgia on Thursday outlined by
SPC. Deep moisture will be in place across the area, with dewpoints
in the mid to upper 70s and precipitable water values ranging from
1.8 to 2.2 inches across the forecast area on Thursday, and persist
through much of the period. Thursday looks to place a leeside trough
over the northern portion of the forecast area, which will provide
additional moisture to keep PoPs higher. A front will approach the
northern portion of our CWA Thursday night into Friday morning which
will also fuel moisture and thus the increased pops for portions of
Georgia.  Will be interesting to see the interaction with the front
and leeside trough but that will remain to be seen. This would allow
for more widespread showers and thunderstorms across north and
central Georgia.

With the aforementioned deep moisture and highs increasing into the
low to mid 90s on Thursday afternoon, diurnal instability is
expected to be strong during the peak heating hours. SBCAPE values
are forecast to increase to 4000-5000 J/kg across much of the area.
A look at forecast sounding profiles indicates tall, fat CAPE - the
"Hefty Chonker" of CAPE, if you will. Furthermore, DCAPE values are
forecast to be above 1000 J/kg and 700-500 mid-level lapse rates are
anticipated to be around 7 C/km during this time. As a result, the
main threat with strong to severe storms that develop will be wind
gusts with possible water-loaded microbursts. The primary storm mode
will likely be multicell clusters as storms are able to develop and
organize along cold pools from strong downdrafts.

Surface high pressure will build over the northern Gulf of Mexico
and portions of the Southeast CONUS late Friday and into Sunday.
Highest PoPs are expected to be confined to central Georgia on
Friday. Then, the influence on this high pressure will serve to
inhibit convective development over north and central Georgia during
the weekend, with PoPs being limited to slight in north Georgia and
low-end chance in central Georgia during the afternoon hours each
day. With the relatively lower rain chances will also come more
sparse cloud coverage. As a result of this and height increases
under the high pressure, afternoon high temperatures are expected to
be between 3-7 degrees above climatological averages, in the mid
90s, across much of the area on Saturday and Sunday. With humid
conditions and dewpoints in the 70s also expected to persist, heat
index values could climb over 100 during the afternoon hours this
weekend. Isolated locations could also approach 105 degrees, so the
need for a Heat Advisory will need to be evaluated as we get closer
in time.

King/Hernandez

AVIATION...
00Z Update...
Sct shra/tsra remain attm, but highest coverage has largely
shifted from immediate vcty of TAF sites at this time. Highest
chance for impactful tsra at AHN over next few hours. An
additional shra/tsra possible elsewhere, though confidence in
placement is low. Areas of lower cigs to at least MVFR range with
patchy reduced vsbys also possible after 10-12Z. Additional sct
shra/tsra expected on Wednesday with highest coverage during
afternoon. Aside from brief shifts from outflow boundaries or
nearby tsra, winds will remain SW 4-8 kts.

//ATL Confidence...00Z Update...
Medium confidence on evening and overnight shra/tsra potential and
on morning lower cig potential.
High confidence on winds.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  90  74  92 /  40  40  30  60
Atlanta         73  90  75  92 /  30  30  20  60
Blairsville     65  85  69  87 /  40  40  30  60
Cartersville    71  90  73  92 /  40  40  30  60
Columbus        74  93  76  93 /  20  20  20  60
Gainesville     70  88  74  90 /  40  40  30  60
Macon           73  93  75  94 /  20  30  20  60
Rome            72  94  75  95 /  40  30  30  60
Peachtree City  71  91  74  92 /  30  30  20  60
Vidalia         73  92  75  93 /  20  30  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....King
AVIATION...RW
Hazardous weather outlook, Jul 19, 10:06 PM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1006 PM EDT Tue Jul 19 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210215-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1006 PM EDT Tue Jul 19 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

A couple of isolated thunderstorms will remain possible overnight.
Locally heavy rainfall, lightning, and gusty winds would
possible in any thunderstorm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered thunderstorms are possible each afternoon and evening
across much of the forecast area this week and into the weekend.
Some storms could be strong to severe with strong to damaging wind
gusts, frequent lightning, and heavy rainfall as the main
threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 19, 7:25 PM EDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
725 PM EDT Tue Jul 19 2022

GAZ062-200000-
Warren GA-
725 PM EDT Tue Jul 19 2022

...A strong thunderstorm will impact portions of central Warren
County through 800 PM EDT...

At 725 PM EDT, a strong thunderstorm was over Camak, or over
Warrenton, moving east at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Warrenton, Norwood, Camak, Reese and Mesena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3333 8267 3348 8274 3351 8261 3346 8259
      3341 8255 3335 8255 3336 8253 3334 8250
      3334 8245 3333 8243 3333 8242 3332 8241
      3331 8239
TIME...MOT...LOC 2325Z 283DEG 17KT 3344 8265

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 19, 7:33 PM EDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Tue Jul 19 2022

GAZ051-062-200000-
Taliaferro GA-Warren GA-
733 PM EDT Tue Jul 19 2022

...A strong thunderstorm will impact portions of northwestern Warren
and southeastern Taliaferro Counties through 800 PM EDT...

At 732 PM EDT, a strong thunderstorm was over Sharon, or near
Crawfordville, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Sharon, Cadley, Raytown and Barnett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3348 8274 3349 8289 3363 8282 3363 8277
      3361 8275 3362 8272 3361 8272 3362 8271
      3362 8269 3360 8269 3360 8266 3361 8265
      3352 8261 3351 8261
TIME...MOT...LOC 2332Z 277DEG 12KT 3357 8282

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jul 19, 8:31 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
831 PM EDT TUE JUL 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     TSTM WND DMG     2 SSE WRAYSWOOD         33.67N  83.30W
07/19/2022                   GREENE             GA   911 CALL CENTER

            SEVERAL TREES DOWN ALONG C M COPELAN RD.

&&

EVENT NUMBER FFC2200839

LMARLOW
Local storm report, Jul 19, 10:07 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1007 PM EDT TUE JUL 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     ZEBULON                 33.10N  84.34W
07/19/2022                   PIKE               GA   EMERGENCY MNGR

            SEVERAL TREES DOWN WITHIN THE ZEBULON CITY LIMITS.

&&

EVENT NUMBER FFC2200840

LMARLOW
Local storm report, Jul 19, 10:10 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 PM EDT TUE JUL 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     WILLIAMSON              33.18N  84.37W
07/19/2022                   PIKE               GA   EMERGENCY MNGR

            TWO TREES DOWN WITHIN THE WILLIAMSON CITY LIMITS.

&&

EVENT NUMBER FFC2200841

LMARLOW
Special weather statement, Jul 20, 12:39 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1239 AM EDT Wed Jul 20 2022

GAZ047-200530-
Walton GA-
1239 AM EDT Wed Jul 20 2022

...A strong thunderstorm will impact portions of Walton County
through 130 AM EDT...

At 1239 AM EDT, a strong thunderstorm was over Between, or near
Monroe, moving east at 15 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Monroe, Loganville, Social Circle, Walnut Grove, Between, Good Hope,
Jersey, Ebenezer, Nicholasville, Youth, Pannell, Campton,
Herndonville and Gratis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3387 8359 3385 8357 3383 8354 3365 8364
      3361 8367 3372 8387 3374 8390 3383 8393
      3386 8389 3390 8365
TIME...MOT...LOC 0439Z 271DEG 14KT 3379 8379

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 4:06 AM EDTSpecial Weather StatementFFCGreene39 min
Jul 20, 4:14 AM EDTSevere Thunderstorm WarningFFCGreene46 min
Jul 20, 5:02 AM EDTSpecial Weather StatementFFCTaliaferro43 min
Jul 20, 5:04 AM EDTSpecial Weather StatementFFCWilkes41 min
Jul 20, 5:42 AM EDTSpecial Weather StatementFFCClarke, Oconee48 min
Jul 20, 7:27 AM EDTSpecial Weather StatementFFCTaliaferro18 min
Jul 20, 8:25 AM EDTSpecial Weather StatementFFCOglethorpe35 min
Jul 20, 8:57 AM EDTSpecial Weather StatementFFCWilkes33 min
Jul 20, 9:35 AM EDTSpecial Weather StatementFFCWilkes25 min
Jul 20, 10:08 AM EDTFlash Flood WarningFFCOglethorpe, Wilkes4 hr
Jul 20, 10:17 AM EDTSpecial Weather StatementFFCTaliaferro28 min
Jul 20, 3:42 PM EDTSpecial Weather StatementFFCWilcox33 min
Jul 20, 4:18 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler, Wilcox42 min
Jul 20, 4:32 PM EDTSpecial Weather StatementFFCDooly28 min
Jul 20, 4:44 PM EDTSpecial Weather StatementFFCSumter31 min
Jul 20, 5:45 PM EDTSpecial Weather StatementFFCTreutlen30 min
Jul 20, 6:10 PM EDTSpecial Weather StatementFFCEmanuel35 min
Jul 20, 7:28 PM EDTSpecial Weather StatementFFCHall32 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.